Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 94, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 16, 2006, 7:54 AM MST for Pima County, Arizona. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2006, 7:54 AM MST (14:54 UTC)
- Expired
- Aug 16, 2006, 9:00 AM MST
- In force
- 66 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 9:00 AM MST | FLASH FLOOD | Tucson, AZ | ALAMO WASH AND LEE STREET CLOSED DUE TO FLOODING. WATER TWO FEET DEEP AT CREST. |
| Aug 16, 9:00 AM MST | FLASH FLOOD | Tucson, AZ | CAR STALLED AT 5TH AND SAHUARA STREET DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 2.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 161457
FFWTWC
AZC019-161700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
754 AM MST WED AUG 16 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 1000 AM MST
* AT 751 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER THE EASTERN
PORTION OF THE TUCSON METRO AREA. RADAR DERIVED RAINFALL RATES
RANGED FROM 1.25 TO 2.0 INCHES PER HOUR OVER PORTIONS OF EASTERN
TUCSON.
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SABINO
CANYON...SAGUARO NATIONAL PARK EAST...AND THE CATALINA FOOTHILLS
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3220 11091 3201 11048 3209 11046 3219 11045
3237 11056 3243 11080 3240 11092
$$
WEATHER.GOV/TUCSON2 follow-up statements
000 WGUS75 KTWC 161534 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 834 AM MST WED AUG 16 2006 AZC019-161700- PIMA AZ- 834 AM MST WED AUG 16 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM MST FOR EAST CENTRAL PIMA COUNTY... AT 834 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE EASTERN PORTIONS OF THE TUCSON METRO AREA. SEVERAL AUTOMATED RAIN GAGES HAVE REPORTED IN EXCESS OF ONE INCH HAS FALLEN IN THE PAST HOUR. AS OF 830 AM MST...THE GAGE AT BEVERLY AVENUE AND HAWTHORNE STREET REPORTED 1.38 INCHES...IRVINGTON AND PANTANO ROAD HAS REPORTED 1.22 INCHES...AND SUNRISE ROAD AT VENTANA CANYON WASH REPORTED 0.79 INCHES AND SABINO CANYON DAM HAD REPORTED 0.63 INCHES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3211 11092 3198 11047 3235 11047 3241 11098 $$ WEATHER.GOV/TUCSON
000
WGUS75 KTWC 161616
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
908 AM MST WED AUG 16 2006
AZC019-161700-
PIMA AZ-
908 AM MST WED AUG 16 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM MST FOR EAST
CENTRAL PIMA COUNTY...
AT 908 AM MST...A TRAINED WEATHER SPOTTER NEAR SPEEDWAY AND
CRAYCROFT REPORTED 2.50 INCHES OF RAIN HAS FALLEN FROM THIS STORM.
RAINFALL RUNOFF WILL FILL NORMALLY DRY WASHES...ESPECIALLY THE
ARCADIA AND ALAMO WASHES WITH RUNNING WATER. IN ADDITION...STREET
FLOODING WILL LIKELY MAKE SOME ROADS ON THE EAST SIDE OF TUCSON
IMPASSABLE.
AUTOMATED RAIN GAGES ACROSS THE TUCSON METRO AREA REPORTED THE
FOLLOWING AMOUNTS...
BEVERLY AVENUE AND HAWTHORNE STREET REPORTED 1.61 INCHES...
IRVINGTON AND PANTANO ROAD HAS REPORTED 1.38 INCHES...
SUNRISE ROAD AT VENTANA CANYON WASH REPORTED 0.83 INCHES...
CONTINENTAL AND THE SANTA CRUZ RIVER REPORTED 0.67 INCHES...
GOLF LINKS AND KOLB REPORTED 0.79 INCHES...
AND SABINO CANYON DAM HAD REPORTED 0.63 INCHES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3198 11106 3178 11094 3198 11047 3235 11047
3240 11103
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 2:25 AM MST, 5 hours 29 minutes earlier.
Area forecast discussion, Aug 16, 2:25 AM MST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 225 AM MST WED AUG 16 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST ARIZONA FOR CONTINUED MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY THROUGH THE WEEK. && .DISCUSSION...A COUPLE OF FEATURES WERE CAUSING SOME THUNDERSTORM FLARE UP NEAR PRESCOTT ARIZONA AND SOUTH OF NOGALES OVER SONORA MEXICO EARLY THIS MORNING. THE FIRST FEATURE WAS A SHORTWAVE TROUGH MOVING THROUGH NEVADA AND SOUTHEAST CALIFORNIA WHICH SHOWED UP NICELY IN WATER VAPOR IMAGERY AND THE MODELS. THE SECOND ONE WAS A SHORTWAVE LIFTING NORTHWARD OVER NORTHWEST MEXICO. THIS FEATURE WAS NOT CAPTURED BY THE MODELS VERY WELL BUT SHOWED UP NICELY IN WATER VAPOR IMAGERY. EXPECT THIS SHORTWAVE TO CONTINUE TO TRACK NORTHWARD TODAY...AND POSSIBLY HELP TRIGGER A FEW SHOWERS OR THUNDERSTORMS YET THIS MORNING ACROSS SOUTHEAST ARIZONA. AS THIS FEATURE MOVES FARTHER NORTH...SUBSIDENCE IN ITS WAKE MIGHT LIMIT THUNDERSTORM ACTIVITY LATER TODAY IN THE EVENING. MODELS CONTINUED TO SPREAD DRIER AIR INTO THE STATE THURSDAY AND FRIDAY. RIGHT NOW...IT STILL LOOKED LIKE THIS DRIER AIR WILL NOT SPREAD OVER MOST OF SOUTHEAST ARIZONA THIS WEEK. THEREFORE...WILL KEEP POP VALUES ABOUT THE SAME EACH DAY THROUGH EARLY NEXT WEEK. VARY LITTLE CHANGE CAN BE EXPECTED IN HIGH TEMPERATURES WHICH SHOULD HOVER NEAR OR SLIGHTLY BELOW NORMAL. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:21 AM MST | Flash Flood Warning | TWC | Cochise | 54 min |
| Aug 16, 9:49 AM MST | Flash Flood Warning | TWC | Pima | 41 min |
| Aug 16, 11:12 AM MST | Flash Flood Warning | TWC | Cochise | 63 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.